Jump to content
CrazyBoards.org

Recommended Posts

I used to take seroquel 300mg XR daily for about a year. About 5 months ago I stopped taking it because the side effects were intolerable. I believe I had developed akathisia which, after 3 hrs of taking the medicine at night, would give me an intense feeling that I had to get up and keep walking around the room. It sounds like nothing serious, but the feeling was very upsetting. Near the end of taking seroquel I had developed postural hypotension (low blood pressure when sitting up), confusion, tachycardia (doctor's exam) and intense anxiety symptoms. The last night I took the medication I was in and out of consciousness; I would walk to one part of my room and get to the next without knowing what just happened. And then I felt the sound leave my ears and the world suddenly going black. I think the last part was syncope, but it frightened me enough to go the hospital since it felt like I might die. I should say, that I presented these problems to my psychiatrist and I got the usual "it's a symptom of your mental illness, here just take a benzo." Of course I'm not going back to this guy as he has proven himself to be reckless and uncaring, and is probably a pill pusher looking to make a buck from the latest product.

Anyway, after 5 months of not being on this medication I no longer have these problems, but I still have this lingering aspect of akathisia, or what I would call a dopamine related deficiency. Before I took this stuff I had symptoms of bipolar mania and depression, so there were bouts were I felt like doing things and going out, etc, and then later I would lock myself in my room and not feel like coming for days, weeks even. Now, I have trouble doing anything at all. I'm no longer having ups and downs, just mainly feel like I have to move about for no reason, similar to the akathisia episodes but not nearly as intense. I did not have this problem before I went on this drug. Is there anything that can be done? I do not like this feeling.

Link to comment
Share on other sites

I have had all of these symptoms with the use of seroquel. I still have tachycardia. I think that the last part or most parts are anxiety related- The sound leaving your ears. The last hallucination type thing, I had while falling asleep, I would look at something for a second and be sure there was like a sock on the ground, but then i would blink and there would be nothing.

I'm not sure there is anything you can do or anything to be done, There is always drugs used for neuroleptic malignant syndrome, and those increase dopamine, but as you mentioned you only seem to be having akathisia.

Link to comment
Share on other sites

I have had all of these symptoms with the use of seroquel. I still have tachycardia. I think that the last part or most parts are anxiety related- The sound leaving your ears. The last hallucination type thing, I had while falling asleep, I would look at something for a second and be sure there was like a sock on the ground, but then i would blink and there would be nothing.

I'm not sure there is anything you can do or anything to be done, There is always drugs used for neuroleptic malignant syndrome, and those increase dopamine, but as you mentioned you only seem to be having akathisia.

Sorry to hear that you have to suffer through those symptoms. The part about the sound leaving my ears, was not anxiety but I was close to fainting. Or maybe you meant that the anxiety causing me to faint. I'm not real sure because my brain was severely screwed up at the time, but you could be right. I find it ironic that these drugs are supposed to treat hallucinations, but seem to be causing them.

Link to comment
Share on other sites

Um, I'd be interested in hearing backup, any kind of medical or study related backup to these rather wild claims made by both posters. i find the 'lingering side effects' bit to be so, so unlikely and unusual, and have a hard time not ascribing these sx to continued mi sx.

anna

Link to comment
Share on other sites

Um, I'd be interested in hearing backup, any kind of medical or study related backup to these rather wild claims made by both posters. i find the 'lingering side effects' bit to be so, so unlikely and unusual, and have a hard time not ascribing these sx to continued mi sx.

anna

I don't see how they are wild claims, the effects that me and the other poster talked about are clearly printed on the pamphlet that comes with the medication. Lingering side effects aren't uncommon with these types of drugs. The most serious of which is tardive dyskinesia.

Here is a some information on akathisia: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1289895/pdf/jrsocmed00205-0049.pdf

Prognosis seems uncertain. The literature suggests that most cases remit in days or weeks

after stopping neuroleptic medication. However, some may persist for several months or

become permanent.

Anna, you sound a lot like my psychiatrist that think you know everything. But in fact, you don't even know the basic literature on this subject.

Link to comment
Share on other sites

Um, I'd be interested in hearing backup, any kind of medical or study related backup to these rather wild claims made by both posters. i find the 'lingering side effects' bit to be so, so unlikely and unusual, and have a hard time not ascribing these sx to continued mi sx.

anna

Nah, some, she could be right. At least with the tachycardia. I had that way back when I was on lexapro and zyprexa. I don't have nearly as much akathisia as I did on these meds than off them.

Link to comment
Share on other sites

Nah, some, she could be right. At least with the tachycardia. I had that way back when I was on lexapro and zyprexa. I don't have nearly as much akathisia as I did on these meds than off them.

Ok. Well, if the first post is confusing all I meant is I was having lingering effects from akathisia only. The other effects I think I just got off on a tangent and started rambling and complaining.

Link to comment
Share on other sites

Now, I have trouble doing anything at all. I'm no longer having ups and downs, just mainly feel like I have to move about for no reason, similar to the akathisia episodes but not nearly as intense.

Well if you are bipolar, it would not be a surprise to be depressed and that be the cause for difficulty getting going. Medicated or unmedicated.

It's 4 a.m. and way too late to dig into the PDR over 'residual akathesia'. So, I'll point out that your restlessness may just be a sign of anxiety. Unless you can assure me that life is just sunshine, rainbows and lollipops. :)

p.s. Your doc doesn't see a penny more if he gives you 1 Rx or 100!

Encouragement: Med changes are seldom fun. Frankly psychiatry is largely art (trial and error) with meds. It takes perseverance to work thru the different combinations until you find the mix that is right for you.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...